An approximate solution for the time-fractional diffusion equation

Main Article Content

Sayed Ali Ahmad Mosavi

Abstract

In this paper, a numerical method based on a finite difference scheme is proposed for solving the time-fractional diffusion equation (TFDE). The TFDE is obtained from the standard diffusion equation by replacing the first-order time derivative with Caputo fractional derivative. At first, we introduce a time discrete scheme. Then, we prove the proposed method is unconditionally stable and the approximate solution converges to the exact solution with order O(Δt2−α)O(Δt2−α), where ΔtΔt is the time step size and αα is the order of Caputo derivative. Finally, some examples are presented to verify the order of convergence and show the application of the present method.

Downloads

Download data is not yet available.

Article Details

How to Cite
[1]
Mosavi, S.A.A. 2022. An approximate solution for the time-fractional diffusion equation. Journal of Innovative Applied Mathematics and Computational Sciences. 2, 3 (Dec. 2022), 15–28.
Section
Research Articles

References

B. Baeumer, M. M. Meerschaert, D. A. Benson and S. W. Wheatcraft, Subordinated advection–dispersion equation for contaminant transport, Water Resour. Res. 37 (2001) 1543-1550.

E. Barkai, R. Metzler and J. Klafter, From continuous time random walks to the fractional Fokker-Planck equation, Phys. Rev. E 61 (2000) 132-138.

D. Benson, R. Schumer, M. Meerschaert and S. Wheatcraft, Fractional dispersion, Levy motions, and the MADE tracer tests, Transport Porous Media 42 (2001) 211-240.

D. Benson, S. Wheatcraft and M. Meerschaert, Application of a fractional advection-dispersion equation, Water Resour. Res. 36 (2000) 1403-1412.

D. Benson, S. Wheatcraft and M. Meerschaert, The fractional-order governing equation of Levy motion, Water Resour. Res. 36 (2000) 1413-1424.

A. Blumen, G. Zumofen and J. Klafter , Transport aspects in anomalous diffusion: Levy walks, Phys. Rev. A40 (1989) 3964-3973.

J. P. Bouchaud and A. Georges, Anomalous diffusion in disordered media—statistical mechanisms, models and physical applications, Phys. Rep. 195(1990) 127-293.

A.Chaves, Fractional diffusion equation to describe Levy flights, Phys. Lett. A 239 (1998) 13-16.

R. Gorenflo, Y. Luchko and F. Mainradi, Wright function as scale-invariant solution of

the diffusion-wave equation, J. Comp. Appl. Math. 118 (2000) 175-191.

R. Gorenflo, F. Mainardi, E. Scalas and M. Raberto, Fractional calculus and continuoustime finance, III, The diffusion limit. Mathematical finance (Konstanz, 2000), Trends in Math., Birkhuser, Basel, 2001, pp.171-180.

Y. J. Jiang and J. T. Ma, High order finite element methods for time-fractional partial differential equation, d, J. Compute. Appl. Math. 235 (2011) 3285-3290.

J. Klafter, A. Blumen and M. F. Shlesinger, Stochastic pathways to anomalous diffusion, Phys. Rev. A 35 (1987)3081-3085.

L. Li and X. G. Hu, The Green’s formula and its proof, J. Chongqing Uni. Arts. Sci. (Nat. Sci. Ed.) 26 (2007) 40-41.

Y. M. Lin and C. J. Xu, Finite difference/spectral approximations for the time-fractional diffusion

equation, J. Compute. phys. 225(2007) 1533-1552.

F. Liu, S. Shen, V. Anh and I. Turner, Analysis of a discrete non-Markovian random walk approximation for time-fractional diffusion equation, ANZIAM J. 46 (E) (2005) 488-504.

F. Liu, V. Anh, I. Turner and P. Zhuang, Time fractional advection-dispersion equation, J. Appl. Math. Compute. 13(2003) 233-245.

Q. Liu, Y. T. Gu, P. Zhuang, F. Liu and Y. F. Nie, An implicit RBF meshless approach for time fractional diffusion equations, Comput. Mech. 48(2011) 1-12.

M. Meerschaert, D. Benson and B. Baeumer, Operator Levy motion and multiscaling anomalous diffusion, Phys. Rev. E 63 (2001) 1112-1117.

M. Meerschaert, D. Benson, H. P. ScheXer and B. Baeumer, Stochastic solution of spacetime fractional diffusion equations, Phys. Rev. E 65 (2002) 1103-1106.

M. M. Meerschaert and H. P. ScheXer, Semistable Levy Motion, Frac. Calc. Appl. Anal. 5 (2002) 27-54.

M. Raberto, E. Scalas and F. Mainardi, Waiting-times and returns in high-frequency 5nancial data: an empirical study, Physica A 314 (2002) 749-755.

L. Sabatelli and S. Keating, J. Dudley, P. Richmond, Waiting time distributions in 5nancial markets, Eur. Phys. J. B 27(2002) 273-275.

A. I. Saichev and G. M. Zaslavsky, Fractional kinetic equations: solutions and applications, Chaos 7 (1997) 753-764.

E. Scalas, R. Gorenflo and F. Mainardi, Fractional calculus and continuous-time finance, Phys. A 284(2000) 376-384.

W. R. Schneider and W. Wyss, fractional diffusion and wave equations, J.Math. Phys. 30(1989)34-144.

R. Schumer, D. A. Benson, M. M. Meerschaert and B. Baeumer, Multiscaling fractional advection– dispersion equations and their solutions, Water Resour. Res. 39 (2003) 1022-1032.

T. Tang, A finite difference scheme for partial integro-differential equations with a weakly singular

kernel, Appl. Numer. Math. 11(4) (1993) 309-319.

W. Wyss, The fractional diffusion equation, J. Math. Phys. 27 (1986) 2782-2785.

G. Zaslavsky, Fractional kinetic equation for Hamiltonian chaos. Chaotic advection, tracer dynamics and turbulent dispersion, Phys. D 76(1994) 110-122.

J. Zhang, X. Zhang and B. Yang, An approximation scheme for the time fractional convection–diffusion equation, J. App. Math. Comp. 335 (2018) 305-312.